withdrawal syndrome when some patients stop taking (SSRIs) selective serotonin reuptake inhibitors

Experts are starting to recognize a withdrawal syndrome when some patients stop taking (SSRIs) selective serotonin reuptake inhibitors.

This is being reported more with the short-acting SSRIs...Paxil (paroxetine), Zoloft (sertraline), and Luvox (fluvoxamine). But it can also happen when patients stop Prozac (fluoxetine).

Patients typically report dizziness...nausea...headaches...fatigue...poor concentration...and mood changes. Some even describe a bizarre "shock-like" sensation on their skin.

Get concise, unbiased advice for effective drug therapy, plus CE/CME

Prescriber's Letter includes:

  • 12 issues every year, with brief articles about new meds and guidelines
  • 48+ CE courses, including the popular CE-in-the-Letter
  • Quick reference drug comparison charts
  • Access to the entire archive

Already a subscriber? Log in

Volume pricing available. Get a quote